Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 90, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 14, 2007, 5:07 PM CDT for Rapides Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2007, 5:07 PM CDT (22:07 UTC)
- Expired
- Jun 14, 2007, 5:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Rapides Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 906 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 142206
SVRLCH
LAC079-142230-
/O.NEW.KLCH.SV.W.0090.070614T2207Z-070614T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 PM CDT THU JUN 14 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL RAPIDES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF CHENEYVILLE...
* UNTIL 530 PM CDT
* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHENEYVILLE...AND MOVING NORTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHENEYVILLE BY 510 PM CDT...
6 MILES EAST OF LECOMPTE BY 530 PM CDT...
LAT...LON 3098 9221 3112 9223 3113 9224 3115 9223
3129 9223 3126 9244 3101 9244
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:45 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 14, 2:45 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 245 PM CDT THU JUN 14 2007 .DISCUSSION...CONVECTION FIRING UP TODAY A LITTLE EARLIER WITH LOWER CONVECTIVE TEMPS. ALSO SEEING MORE SEABREEZE BOUNDARY ACTIVITY WITH DEVELOPMENT OF LOW LEVEL SOUTHERLIES. TRUE INLAND SEABREEZE PENETRATION WILL BE LIMITED DUE TO NORTHERLY FLOW ALOFT...BUT OUTFLOWS WILL ADVANCE WELL INLAND. GPS-IPW SHOWING ATMOSPHERE RATHER SOUPY...RANGING FROM NEAR 2 INCHES AT BPT TO 1.7 INCHES AT LFT...SO WITH SLOW THUNDERSTORM MOVEMENT CAN EXPECT ISOLATED AREAS TO RECEIVE SUBSTANTIAL RAINS. SYNOPTIC ANALYSIS CONTINUING TO SHOW AREA UNDER WEAK MID/UPPER LEVEL RIDGING BETWEEN EAST COAST TROF AND CUT-OFF LOW SPINNING OVER NORTH TEXAS/OKLAHOMA. LATEST GFS RUN WHICH HAS BEEN FAIRLY CONSISTENT WITH OVERALL PATTERN LAST FEW DAYS SUGGESTING AT LEAST ONE MORE DAY OF GOOD RAIN CHANCES BEFORE SOME DRIER AIR ALOFT IS PULLED IN FROM TEXAS LOW. GOOD RAIN CHANCES RETURN ONCE AGAIN FOR THE BEGINNING OF THE WORK- WEEK AS TEXAS LOW IS PICKED UP BY NORTHERN STREAM SHORTWAVE WITH COMBINED PHASED FEATURE PROGGED TO STALL ACROSS THE AREA. && .AVIATION...A SLOW MOVING SEABREEZE WILL CONTINUE TO WORK NORTHWARD RESULTING IN SHOWERS AND THUNDERSTORMS DEVELOPING THROUGH THE AFTERNOON HOURS. VERY UNSTABLE CONDITIONS...ABUNDANT MOISTURE...COMBINED WITH SLOW MOVEMENT...WILL RESULT IN HEAVY RAINFALL AND GUSTY SURFACE WINDS TO 40 MPH. IN STRONG THUNDERSTORM AREAS THIS AFTERNOON...ABUNDANT CUMULUS FRACTUS WILL RESULT IN CLOUD HEIGHT LESS THAN 500 FEET AND WINDS UP TO 40 MPH. SMALL TO PENNY SIZE HAIL IS POSSIBLE. ELSEWHERE...SCATTERED TO BROKEN CUMULUS WILL COVER THE REST OF THE AREA WITH CLOUD BASES AROUND 2500-3500 FEET. SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE AFTER SUNSET WITH CLOUD BASES RISING TO 4000 TO 6000 FEET. MOSTLY CLEAR SKIES EXPECTED TONIGHT WITH LIGHT AND VARIABLE WINDS. LIGHT PATCHY FOG HAS BEEN NOTED AT THE KAEX...KARA...LCH TAF SITES THIS MORNINGS AND WILL GO WITH THIS FORECAST AGAIN LATE TONIGHT. BPT REPORTED VISIBILITIES AROUND 2 MILES THIS MORNING AND LIKELY WILL REDEVELOP OVERNIGHT WITH NEW RAINS THAT FALL THIS AFTERNOON. SCATTERED CONVECTION IS AGAIN LIKELY ON FRIDAY AFTERNOON. 06 && .MARINE...A LIGHT ONSHORE FLOW HAS REDEVELOPED OVER THE COASTAL WATERS AND IS EXPECTED TO CONTINUE WELL INTO THE NEW WEEK WITH SURFACE HIGH PRESSURE IN PLACE. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 87 72 89 / 20 50 30 20 KBPT 73 87 75 88 / 20 50 30 30 KAEX 70 87 69 91 / 30 50 30 30 KLFT 73 88 72 91 / 20 50 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && MARCOTTE
Hazardous weather outlook, Jun 14, 5:30 AM CDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CDT THU JUN 14 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 530 AM CDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE DAMAGING WINDS OR LARGE HAIL ALONG WITH LOCALLY HEAVY RAINFALL. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. NO SIGNIFICANT WIDESPREAD SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... IT MAY BECOME NECESSARY TO REQUEST THE ASSISTANCE OF PUBLIC SAFETY OFFICIALS AND STORM SPOTTERS IN SEVERE WEATHER DETECTION AND WARNING THIS AFTERNOON.
In the hours before
Local storm report, Jun 14, 2:18 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
218 PM CDT THU JUN 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL GROVES 29.95N 93.92W
06/14/2007 M0.75 INCH JEFFERSON TX LAW ENFORCEMENT
REPORTED BY GROVES PD.
&&
MOGGEDSpecial weather statement, Jun 14, 4:31 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 431 PM CDT THU JUN 14 2007 LAZ030-031-142215- ALLEN-BEAUREGARD- 431 PM CDT THU JUN 14 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHWESTERN ALLEN PARISH... CENTRAL BEAUREGARD PARISH... AT 424 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A LINE OF STORMS WITH EXCESSIVE LIGHTNING FROM LONGVILLE TO 5 MILES NORTH OF KINDER...SHOWING LITTLE MOVEMENT. REMEMBER...LIGHTNING CAN STRIKE MANY MILES AWAY FROM THE RAIN. SEEK SHELTER INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM AND STAY INSIDE FOR 30 MINUTES AFTER THE LAST SOUND OF THUNDER. MM
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:22 PM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 53 min |
| Jun 14, 2:59 PM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 31 min |
| Jun 14, 4:25 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 65 min |
| Jun 14, 5:23 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline | 52 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.